Arimidex - joint pain

LorraineBLorraineB Member Posts: 68
I have been on arimidex for nearly two years and still suffering with joint pain. Can I expect the joint pain to ease at all?;

Comments

  • LMK74LMK74 BrisbaneMember Posts: 394
    Gosh, my oncologist wants me to start on this after radiation. Not looking forward to it. Hope your symptoms ease up soon.
  • LorraineBLorraineB Member Posts: 68
    LMK74  one step at a time. Just focus on your radiation for now please don't worry about hormonal therapy. Everyone is different, you may cope with arimidex quite well I  know many do. I have not been so lucky. My pain is tolerable most of the time,  but gets a bit nasty when I over do it. I need to learn my limits.










  • Hopes_and_DreamsHopes_and_Dreams Gold CoastMember Posts: 600
    Sorry to hear you have ongoing joint pain @LorraineB.   It's unfair that the drug which is helping keep us cancer free also effects our quality of life - I hope you eventually have an improvement.    @LMK74, as Lorraine said, not everyone has the same side effects.  I have been taking Arimidex for 12 months and have no joint pain at all.  There is a bit of stiffness when I squat down or bend over, but that's about it.   Jane x
  • LMK74LMK74 BrisbaneMember Posts: 394
    Hi @Hopes_and_Dreams, I have a lot of joint stiffness that I never had prior to chemo so not sure if it's from chemo or the zoladex I'm on. I realize there are so many variables when it comes to side effects so will just have to see when the time comes. Has it made you gain weight?. Another thing I hope I can control.
  • melclaritymelclarity Member Posts: 2,222
    @LMK74 I was on Arimidex for a year, suffered exactly as you did, so in Feb of this year my Oncologist made me keep a diary and come off it for 6 weeks, within about a week there was a big difference off it in terms of pain. I then had to go back on it regardless until I saw him as I had mastectomy/diep flap recon at the same time. So he then put me on Aromasin, he said they are similar but sometimes  a change can be enough to have lesser symptoms. I must admit I don't think I have anywhere near the pain joint stiffness I had on Arimidex. I also think its a combination of chemo too it takes approx 2 yrs to recover. Chemo made me gain weight, Aromatose inhibitors never did though, mind you cannot shift the chemo weight, its a shit!! x 

    I'd talk to your Oncologist if it is still severe...another thing I know has helped me alot is Magnesium in water every morning. This particularly helps with pain, I honestly have to say its improved. 
    Hugs Melinda x
  • Hopes_and_DreamsHopes_and_Dreams Gold CoastMember Posts: 600
    Hi @LMK74, I put on around 4kg in the 4 months post mastectomy.  Sitting around recuperating didn't help! I've lost 1.5kg but still have 3 to go.
    I've always been slim so I'm absolutely hating the extra padding sitting around my waist and hips.  I'm determined to get rid of it, but it's hard to shift!  I don't know how much is to be blamed on Arimidex, most likely I just need to eat less and exercise more! Jane x
  • LMK74LMK74 BrisbaneMember Posts: 394
    Just have to go with it lol. Sometimes I wish I had anything but bc. So over it all already and haven't even finished treatment yet.
  • Kari_2015Kari_2015 Townsville, QueenslandMember Posts: 82
    I  have been on it for just over a year and my knees and fingers have never been the same!  I stopped taking my tablets about a month ago (for no other reason that I missed a couple of days when on holidays) and started to notice a difference, so I stayed off them for a week and what bliss!!  It felt so good to feel "normal".  At least now I know it is from those damn tablets and every once and a while I am going to give myself a treat and have a break from them.

  • LorraineBLorraineB Member Posts: 68
    Thank you all for your replies. I am wondering if glucosamine will help.  I will run this by my GP when I see her next week.
  • Pollyanne58Pollyanne58 Member Posts: 29
    Hi All. I haven't been on this site for about 4 yrs so have lost track of the lovely Ladies that I was corresponding with at that time. I do hope that means that they are living a busy and healthy life. I have been on Arimidex for 5 years and have 5 days worth of tablets left (but who's counting). I guess I have been relatively lucky and although I have suffered joint pain (particularly knees and fingers) I have been determined to finish the course. I play golf and some days holding the clubs is painful but being out there is worth the pain. I also put on about 5 kg but have pulled that back to 2-3 depending on the day. Not sure how much of all that is age related or medication. (I am 59yo) for me the worst part of the medication is by far the hot flushes! They drive me insane and constantly wake me throughout the night.  anyway I am hoping that once this medication gets out of my system I will have an improvement in that area and if the joint pains also improve then I will be over the moon. BTW I take krill each day and find this makes a big difference, keep on supporting each other Ladies it really does make a difference. Xx
  • iserbrowniserbrown Member Posts: 1,436
    Woo hoo!  5 days to go! 
Sign In or Register to comment.